Florida, 2009Damaging Wind in Florida, July 19, 2009
July 19, 2009 · NWS TBW · 1 event in 1 county or zone
Another a-typical cold front stalled across north Florida. Westerly flow aloft increased and brought scattered showers and thunderstorms onshore throughout the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another a-typical cold front stalled across north Florida. Westerly flow aloft increased and brought scattered showers and thunderstorms onshore throughout the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 19, 12:22 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 19, 12:22 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
122 PM EDT SUN JUL 19 2009
.SYNOPSIS...AN UPPER RIDGE OVER THE DESERT SOUTHWEST SPRAWLS TO THE
SOUTHWESTERN GULF...A TROUGH EXTENDS FROM JAMES BAY TO THE NORTH
CENTRAL GULF WATERS...AND AN ATLANTIC RIDGE REACHES ACROSS THE
BAHAMAS TO CUBA. AT THE SURFACE...HIGH PRESSURE COVERS THE
MISSISSIPPI AND OHIO VALLEYS WITH A STALLED FRONTAL BOUNDARY
STRETCHING FROM EAST TX...ALONG THE GULF COAST AND NORTH FL...TO
THE SE U.S. COAST. HIGH PRESSURE OVER THE ATLANTIC RIDGES
WEST...THROUGH THE FL STRAITS AND ACROSS SOUTH FL.
&&
.SHORT TERM (TONIGHT-TUESDAY)...CURRENT SYNOPTIC SETUP HAS AN
UPPER LEVEL TROUGH ACROSS THE SOUTHEAST WITH AN ASSOCIATED FRONTAL
BOUNDARY STALLING OVER NORTHERN FLORIDA AND A SURFACE RIDGE AXIS
ACROSS SOUTHERN FLORIDA. WEST TO SOUTHWEST FLOW BETWEEN THESE
FEATURES HAS SPARKED SHOWERS AND THUNDERSTORMS MOSTLY ACROSS THE
NATURE COAST AND ADJACENT COASTAL WATERS SO FAR TODAY. EXPECT THE
ACTIVITY TO CONTINUE LATER THIS AFTERNOON AND EVENING AS UPPER
LEVEL ENERGY MOVES OVER THE AREA. THE GREATEST THREAT FROM THE
STRONGER THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND STRONG
DAMAGING WINDS.
THE UPPER TROUGH WILL GRADUALLY LIFT NORTH MONDAY AND TUESDAY AS
HIGH PRESSURE IN THE ATLANTIC RIDGES OVER THE AREA. THE STALLING
FRONTAL BOUNDARY WILL DISSIPATE AS SURFACE HIGH PRESSURE BEGINS TO
LIFT NORTH ON MONDAY AND INTO TUESDAY. WINDS WILL BECOME EASTERLY
FOR MONDAY AND TUESDAY...WITH AFTERNOON SEA BREEZE CIRCULATIONS
BECOMING THE FOCUS FOR SCATTERED THUNDERSTORMS EACH AFTERNOON. HIGHS
WILL RUN FROM THE UPPER 80S TO LOWER 90S. LOWS WILL BE IN THE UPPER
60S IN SOME SPOTS NORTH AND ELSEWHERE IN THE LOWER TO MID 70S.
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
THE LONG TERM (TUES NIGHT) BEGINS WITH THE UPPER TROUGH CONTINUING
TO PULL OFF TO THE NORTHEAST OF THE AREA. AT THE SURFACE...THE
TROPICAL WAVE THAT WAS ORIGINALLY PROGGED TO MOVE TOWARDS THE
SOUTHERN PENINSULA NOW LOOKS TO MOVE UP TO THE MID ATLANTIC
REGION...STAYING FAR ENOUGH OFF THE EAST COAST OF FL TO NOT HAVE AN
IMPACT TO OUR AREA. IT WILL...HOWEVER...MEAN DRIER AIR OVER WESTERN
PORTIONS OF THE PENINSULA. PUSHED CHANCE POPS FURTHER INLAND ON
WEDNESDAY IN ANTICIPATION OF THIS FEATURE...BUT AM HESITANT TO LOWER
THEM TOO MUCH AT THIS POINT AS THERE IS STILL PLENTY OF MOISTURE FOR
ANY SEA BREEZE BOUNDARY TO WORK WITH. RELATIVELY DRY AIR REMAINS
OVER THE REGION ON THURSDAY...SO LOW END (30-40%) POPS CONTINUE
ALONG WITH NEAR-NORMAL TEMPS. THE GFS STILL HINTS AT A BAND OF
MOISTURE MAKING ITS WAY NORTH UP THE PENINSULA THIS WEEKEND...BUT A
LITTLE TOO EARLY TO TELL HOW FAR NORTH IT WILL MAKE IT DUE TO A
TROUGH THAT IS PROGGED TO START DIGGING INTO THE MS VALLEY AROUND
THE SAME TIME.
&&
.AVIATION...
AN AREA OF SHOWERS AND THUNDERSTORMS OFFSHORE WILL MOVE TOWARDS THE
TERMINALS IN THE NEXT FEW HOURS...AND THINK COVERAGE WILL BE GREAT
ENOUGH TO INCLUDE TEMPO GROUPS FOR THIS AREA OF STORMS COMBINED WITH
ANY TS THAT DEVELOP OVER LAND THE REST OF THIS AFTERNOON. BRIEF MVFR
CONDITIONS POSSIBLE WITH HEAVIER SHOWERS/THUNDERSTORMS. ACTIVITY
DIMINISHES AROUND/JUST AFTER SUNSET...AND A QUIET NIGHT EXPECTED
WITH LIGHT WINDS.
EXPECTING ANOTHER GOOD DAY FOR THUNDERSTORM DEVELOPMENT TOMORROW.
MODELS INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS EARLY IN THE
MORNING MOVING TOWARDS THE COAST NEAR SARASOTA...AND HAVE INCLUDED
SOME VICINITY SHOWERS AT MOST OF THE TERMINALS (ALONG WITH A CB
REMARK DUE TO POSSIBILITY OF SOME ISOLD TSRA) IN THE EARLY MORNING.
&&
.MARINE...LIGHT WESTERLY WINDS AND SMALL SEAS WILL PREVAIL UNTIL MONDAY NIGHT
WHEN WINDS BECOME MORE EASTERLY AS HIGH PRESSURE BUILDS ACROSS THE
AREA THROUGH TUESDAY...WITH LIGHT WINDS AND SEAS. MAIN CONCERN WILL
BE SCATTERED AFTERNOON THUNDERSTORMS TODAY THROUGH TUESDAY.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 73 87 73 89 / 30 50 20 40
FMY 75 90 73 90 / 30 50 20 40
GIF 72 89 73 90 / 30 60 20 50
SRQ 73 87 72 89 / 30 50 20 40
BKV 68 87 67 90 / 30 50 20 40
SPG 76 86 75 89 / 30 50 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SYNOPSIS...09/RUDE
SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE
LONG TERM/AVIATION...23/MCNATT
Hazardous weather outlook, Jul 19, 4:41 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
541 AM EDT SUN JUL 19 2009
FLZ039-042-043-048>052-055>057-060>062-065-191430-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
541 AM EDT SUN JUL 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
DEEP WEST TO SOUTHWEST WINDS WILL BE IN PLACE ACROSS THE AREA
TODAY AS A STALLING FRONTAL BOUNDARY SETTLES INTO NORTHERN
FLORIDA. UPPER ENERGY WILL ALSO MOVE OVER THE AREA THIS AFTERNOON
AND THAT COMBINED WITH THE WARM AND MOIST ATMOSPHERE IN PLACE WILL
ALLOW FOR SCATTERED TO NUMEROUS THUNDERSTORMS LATER THIS MORNING
THROUGH THIS EVENING. THE ADDED UPPER ENERGY WILL ALLOW A FEW OF
THESE STORMS TO BECOME STRONG TO SEVERE THIS AFTERNOON WITH STRONG
WIND GUSTS...HAIL...FREQUENT DEADLY LIGHTNING AND HEAVY RAINS
CAUSING PONDING ON ROADWAYS POSSIBLE. WHEN SKIES DARKEN...MOVE
INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL
EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR
RUNNING WATER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
...THUNDERSTORM IMPACT...
UPPER ENERGY WILL CONTINUE TO MOVE OVER THE AREA MONDAY AND
TUESDAY AS HIGH PRESSURE ACROSS SOUTH FLORIDA LIFTS NORTH OVER
THE AREA ALLOWING FOR SCATTERED THUNDERSTORMS EACH AFTERNOON AND
EVENING. EASTERLY WIND FLOW WILL THEN RETURN ACROSS THE AREA
THROUGH THE REST OF THE WEEK ALLOWING FOR MORE TYPICAL AFTERNOON
AND EVENING THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE
BOUNDARIES. ALSO...AN APPROACHING TROPICAL WAVE MID-WEEK MAY BRING
SOME ADDITIONAL MOISTURE AND ENERGY. STRONGER STORMS WILL BRING
LOCALLY HEAVY RAINS...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
COLSON
In the hours before
Special weather statement, Jul 19, 2:41 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
341 PM EDT SUN JUL 19 2009
FLZ050-051-055-060-192030-
MANATEE-PINELLAS-SARASOTA-HILLSBOROUGH-
341 PM EDT SUN JUL 19 2009
...STRONG THUNDERSTORMS WILL AFFECT WESTERN HILLSBOROUGH...
NORTHWESTERN SARASOTA...PINELLAS AND WESTERN MANATEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS...MOVING NORTHEAST AT 20 MPH...WILL AFFECT HOLMES
BEACH...ANNA MARIA ISLAND...SAINT PETERSBURG
BEACH...GULFPORT...SIESTA KEY...VENICE AND TAMPA.
...UNTIL 430 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND.
SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT LIGHTNING
IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2808 8284 2804 8280 2812 8278 2814 8238
2711 8233 2707 8246 2754 8275 2751 8270
2761 8258 2780 8241 2789 8241 2792 8247
2782 8247 2786 8259 2764 8265 2757 8275
2771 8275 2791 8287
TIME...MOT...LOC 1940Z 243DEG 10KT 2761 8277Special weather statement, Jul 19, 3:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
417 PM EDT SUN JUL 19 2009
FLZ049-051-052-055-056-060-192100-
HARDEE-POLK-MANATEE-SARASOTA-HILLSBOROUGH-PASCO-
417 PM EDT SUN JUL 19 2009
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PASCO...HILLSBOROUGH...
NORTHERN SARASOTA...EASTERN MANATEE...POLK AND HARDEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS...MOVING NORTHEAST AT 20 MPH...WILL AFFECT LAND O
LAKES...TEMPLE TERRACE...TAMPA...BRANDON...SUN CITY
CENTER...WIMAUMA...RUSKIN...PARRISH...MYAKKA CITY...LAKELAND AND
WAUCHULA.
...UNTIL 500 PM EDT.
GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2765 8149 2764 8157 2740 8157 2733 8186
2734 8205 2729 8206 2721 8239 2777 8244
2782 8239 2789 8241 2791 8245 2834 8268
2833 8206 2831 8205 2832 8199 2830 8197
2833 8195 2832 8167 2792 8140
TIME...MOT...LOC 2016Z 234DEG 13KT 2778 8237Thunderstorm Wind, Hillsborough
- When
- July 19, 3:30 PM EST
- Where
- Hillsborough County, 1.62 mi N of Progress Vlg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 27.924, -82.369
Powerlines and trees were down near 78th St and Causeway Blvd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 19, 2009$629,000 · 1.75 in hail · 14 events
- Damaging Wind in Arizona, July 19, 2009$250,000 · 90 kt wind · 1 event
- Hail and Damaging Winds in Texas, July 19, 2009$50,000 · 2.75 in hail · 8 events
- Hail and Damaging Winds in Texas, July 19 to 20, 2009$50,000 · 0.75 in hail · 4 events
- Damaging Wind in Texas, July 19, 2009$50,000 · 1 event
- Damaging Winds in Arizona, July 19, 2009$22,000 · 60 kt wind · 2 events
- Dust Devil in Maryland, July 19, 20091 injured · $1,000 · 1 event
- Lightning Strike in Arizona, July 19, 20091 injured · $5,000 · 1 event
- Hail and Damaging Winds in Florida, July 19, 2009$500 · 61 kt wind · 7 events
- Hail in North Dakota, July 19 to 20, 20091.5 in hail · 7 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, July 19, 200961 kt wind · 5 events
- Hail and Damaging Wind in North Dakota, July 19, 20091.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185825.